Alert archive / Maine / Gale Warnings in 2018
Gale Warning 32, NWS Gray, ME
NWS Gray, ME issued this gale warning at Nov 12, 2018, 2:51 PM EST. It took effect at Nov 13, 2018, 12:00 PM EST. It was in force for 35 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2018, 2:51 PM EST (19:51 UTC)
- In effect from
- Nov 13, 2018, 12:00 PM EST
- Expired
- Nov 14, 2018, 11:12 PM EST
- In force
- 35 hr
- Issued by
- NWS Gray, ME
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Nov 12, 11:25 AM EST, 3 hours 26 minutes earlier.
Area forecast discussion, Nov 12, 11:25 AM EST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1125 AM EST Mon Nov 12 2018
.SYNOPSIS...
High will crest over the region this morning and will shift
offshore this afternoon. Low pressure will move up the east
coast Monday night and Tuesday reaching the maritimes by Tuesday
evening. A strong northwest flow will develop in the wake of
this system Tuesday night and Wednesday as high pressure builds
in from the west. High pressure will crest over the region
Wednesday night and will shift east on Thursday. Low pressure
will move up the east coast Thursday night and Friday.
&&
.NEAR TERM /TODAY/...
1130AM UPDATE...
Temperatures are well on their way to today's forecast highs in
the low to mid 40s, and have made some minor adjustments to
hourly temperature forecasts based on latest observations. Have
also made some adjustment to sky cover based on some stable
clouds in the northeast corner of the forecast area.
830AM UPDATE...
Have made minor adjustments mainly to hourly temperature
forecast for the next few hours.
700 AM UPDATE...
Have updated forecast to issue winter weather advisories for
the mountains of Maine and New Hampshire for late tonight
through Tuesday. Aside from a few adjustments to area temps/tds
no other changes planned to current forecast.
ORIGINAL DISCUSSION...
High pressure will crest over the region early this morning
before shifting offshore this afternoon. Weak warm front lifting
by to the northwest currently producing mid level clouds to the
west of the forecast area so expect variable clouds in northern
and western zones through the day. High temperatures will range
through the 30s north and lower to mid 40s south.
&&
.SHORT TERM /TONIGHT AND TUESDAY/...
830AM UPDATE...
Have made some adjustments to massage the hourly POP and weather
forecasts as well as snow amounts. Overall idea of previous
forecast remains in tact.
ORIGINAL DISCUSSION...
Low pressure moving up the mid Atlantic coast overnight will
bring increasing clouds this evening. Mid level over-running
will shift into the region from the south after midnight
producing some light mixed precipitation in southern zones and
light snow toward morning in central and northern portions of
the forecast area. Only looking for light amounts of QPF with
this initial surge of lift with amounts of a tenth of an inch or
less for most of the forecast area. This may be enough to slick
up roads for the morning commute especially in interior
southern sections. Lows overnight will likely be reached in the
evening with steady or slowly rising temperatures for the
remainder of the night. Lows will range from the mid 20s north
to the mid 30s south.
Low pressure will race from the Jersey coast into the maritimes
by evening on Tuesday bringing a quick shot of rain in southern
zones and a wintry mix in the mountains and foothills. Models
have been backing off on QPF and this trend continues this
evening but still looking for amounts around an inch in southern
zones. With several rain events lately...area rivers continue
to run high and this may be enough to cause minor flooding on
southern New Hampshire rivers. Farther north snow will gradually
mix with sleet and rain but accumulations of 3 to 6 inches can
be expected before the change over...especially in the higher
elevations. Will be holding off on any advisories for the moment
and let the day shift have a look at the next model run. Highs
on Tuesday will range from the mid 30s north to the mid 40s
south.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Tuesday night low pressure moving along the Maine coast will
move far enough away to begin pulling in cold air as the system
advances east-northeast. Wrap-around precipitation is likely,
with another inch or two possible for the highest peaks from
night Tuesday night into Wednesday morning. However, most of
the precipitation will be coming to an end outside of the higher
terrain by midnight.
Temperatures will be noticeably colder Tuesday night in northern
NH and Maine, with temperatures in the mid to upper 20s
elsewhere. On Wednesday high temperatures will be fighting
strong cold air advection on gusty northwest winds. Temperatures
may only move a few degrees across the north while farther south
there will be more improvement with clearing skies. Upslope
showers and clouds will continue during the day over the north,
increasing snowfall totals there by a few tenths of an inch.
We will have about 48 hours of precipitation-free weather
outside of the mountains before the next storm system arrives
Thursday night into Friday. Before this occurs though, expect an
extremely cold night Wednesday with temperatures dropping into
the single digits across the north, and the 10s and teens south
all the way to the coast. This is a good 15 degrees or more
below normal for this time of year.
With this cold air in place, some guidance has trended towards
pushing the rain/snow line well offshore. The GFS is much
farther out to sea as opposed to the Euro, which keeps the storm
right along the coast. Have brought the rain/snow line farther
south, which would result in higher snowfall totals to the
coast. As far as totals, deterministic runs are much higher than
ensemble means. But some areas will get double digit snowfall
towards the mountains at least. The system moves out quickly
Friday night.
There will be another chance for precip on Sunday, and a couple
more waves of reinforcing Arctic air. Again the higher peaks
will have a chance of accumulating snow.
&&
.AVIATION /14Z MONDAY THROUGH FRIDAY/...
Short Term...VFR today. MVFR/IFR ceilings/vsby developing
overnight and persisting through Tuesday afternoon.
Long Term...Northwest wind behind the departing low could gust
to 30KT or possibly higher Tuesday night into Wednesday morning
with conditions becoming VFR along the coastal plain but
staying MVFR north of the mountains with snow showers lingering.
Winds diminish Wednesday night with VFR returning area wide
through Thursday. The next system arrives on Friday and will
bring widespread IFR conditions and more rain and snow.
&&
.MARINE...
Short Term...Dropping remaining SCA's with the morning package.
Minimal gales possible in southeast flow ahead of low pressure
on Tuesday.
Long Term...Gale force winds may continue over the outer waters
into Thursday morning before finally diminishing with high
pressure moving in on Thursday. The next coastal low is expected
to track near Cape Cod on Friday with stronger winds possible
ahead of and behind this storm again.
&&
.HYDROLOGY...
Quick shot of rain late Monday night and Tuesday may bring
southern New Hampshire rivers to near bankfull possibly
resulting in some minor flooding Tuesday night and Wednesday.
Situation looks marginal at best and will be holding off on any
flood watches for now.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 4 AM to 7 PM EST Tuesday for
MEZ007>009.
NH...Winter Weather Advisory from 4 AM to 7 PM EST Tuesday for
NHZ001-002.
MARINE...Gale Watch from Tuesday afternoon through Wednesday evening
for ANZ150-152-154.
&&
NEAR/SHORT TERM UPDATE...Kimble
SHORT TERM...Sinsabaugh
LONG TERM...HanesHazardous weather outlook, Nov 12, 6:54 AM EST, 7 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Gray ME 654 AM EST Mon Nov 12 2018 MEZ012>014-018>028-NHZ003>015-131200- Southern Oxford-Southern Franklin-Southern Somerset-Interior York- Interior Cumberland-Androscoggin-Kennebec-Interior Waldo- Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo- Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll- Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough- Interior Rockingham-Coastal Rockingham- Western And Central Hillsborough- 654 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for Maine, south central Maine, southwest Maine, western Maine, New Hampshire, central New Hampshire, northern New Hampshire and southern New Hampshire. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds are forecast to develop Tuesday night and Wednesday behind departing low pressure. A Wind Advisory might be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ150-152-154-131200- Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM- Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM- Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out 25 NM- 654 AM EST Mon Nov 12 2018 ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ151-153-131200- Penobscot Bay-Casco Bay- 654 AM EST Mon Nov 12 2018 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MEZ007>009-NHZ001-002-131200- Northern Oxford-Northern Franklin-Central Somerset-Northern Coos- Southern Coos- 654 AM EST Mon Nov 12 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST TUESDAY... This Hazardous Weather Outlook is for west central Maine, western Maine and northern New Hampshire. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Accumulating snow is expected on Tuesday with the highest accumulations in the mountains. Strong northwest winds will develop behind the departing storm for Tuesday night and Wednesday. A Wind Advisory might be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 6:52 AM EST | Winter Weather Advisory | GYX | Franklin, Oxford, Somerset | 36 hr |
| Nov 12, 2:59 PM EST | Winter Storm Warning | GYX | Franklin, Oxford, Somerset | 28 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.